Colorado, 2006High Wind in Colorado, February 5, 2006
February 5, 2006 · NWS GLD · 2 events in 2 counties and zones
Strong northwest gradient winds developed during the morning and resulted in numerous 40 to 55 mph wind gusts during the day. Peak wind gusts around 65 mph occurred in the early afternoon hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest gradient winds developed during the morning and resulted in numerous 40 to 55 mph wind gusts during the day. Peak wind gusts around 65 mph occurred in the early afternoon hours. No known damage or injuries. The peak wind gusts were reported at Flagler in western Kit Carson county, and at Cheyenne Wells in eastern Cheyenne county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Feb 5, 2:31 AM MST, 7 hours 44 minutes earlier.
Area forecast discussion, Feb 5, 2:31 AM MST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
231 AM MST SUN FEB 5 2006
.DISCUSSION...FORECAST CONCERNS THIS MORNING INCLUDE WINDS AS WELL
AS PRECIPITATION CHANCES. THEN CONCERNS BECOME TEMPERATURES
THROUGH MUCH OF THE UPCOMING WEEK.
RECENT SURFACE ANALYSIS INDICATES A TROUGH OF LOW PRESSURE
DEVELOPING OVER EASTERN COLORADO AS STRONG UPPER TROUGH APPROACHES
AND MOVES THROUGH OUR REGION TODAY. LATEST IR AND WATER VAPOR
SATELLITE IMAGERY SHOWS CYCLONIC SPIN OF ENERGY IN TROUGH MOVING
SOUTHEAST THROUGH WYOMING WITH EVEN A FEW LIGHTNING STRIKES SEEN
EARLIER IN NORTHERN UTAH. GFS AND NAM MODELS BOTH IN GOOD
AGREEMENT WITH STRENGTH AND PROGRESSION OF THIS SYSTEM FOR TODAY.
WILL GO WITH A BLEND OF BOTH MODELS THROUGH THE SHORT TERM.
FOR TODAY FIRST CONCERN BECOMES THE WIND AS WELL AS SMALL CHANCES
FOR PRECIPITATION. MODELS INDICATE GOOD MOISTURE AND DYNAMICS FROM
AROUND 850 MB AND UP WITH DRIER ATMOSPHERE BELOW. GOOD DOWNWARD
MOMENTUM SHOWN BY MODELS ESPECIALLY BETWEEN 15Z AND 00Z TODAY
ACROSS OUR EASTERN COLORADO AND FAR WESTERN KANSAS ZONES. IN
ADDITION LOOKS LIKE THERE COULD BE SOME SNOW SHOWERS AROUND WITH
ETA AND RUC SOUNDINGS SHOWING THIS. APPEARS BEST CHANCES FOR
PRECIPITATION WILL EXIST OVER OUR NORTHERN ZONES SO HAVE INCREASED
AFTERNOON CHANCES TO 30 POPS THERE WITH SLIGHT CHANCE 20 POPS
ELSEWHERE. ALSO STRONG NORTHWEST WINDS ALOFT SHOULD MIX DOWN
FOLLOWING FRONTAL PASSAGE THIS MORNING THROUGH THIS AFTERNOON.
THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR OUR EASTERN COLORADO
AND WESTERN MOST ROWS OF KANSAS ZONES. HAVE LOWERED HIGH
TEMPERATURES A BIT ALL ZONES DUE TO MORE CLOUDS AS WELL AS EFFECTS
FROM THE FRONTAL PASSAGE EARLY IN THE DAY. MAY SEE LITTLE MORE SUN
WITH LESS MOISTURE IN THE SOUTHWEST AND WESTERN ZONES. THUS
TRENDED TEMPERATURES FROM LOW 40S WEST TO MID TO UPPER 30S EAST.
FOR TONIGHT TROUGH MOVES RAPIDLY AWAY FROM THE AREA. WILL STILL
KEEP A SLIGHT CHANCE MENTION FOR LIGHT SNOW SHOWERS EASTERN ZONES
FOR THE EVENING. WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES FROM
THE TEENS IN EASTERN COLORADO TO THE LOWER 20S ELSEWHERE. EXPECT
WINDS TO DIMINISH RAPIDLY AFTER SUNSET AS WELL.
FOR MONDAY THROUGH TUESDAY DID NOT MAKE MUCH IN THE WAY OF
CHANGES. RIDGING MOVES OVER AREA MONDAY AND MONDAY NIGHT BEFORE
NEXT UPPER TROUGH MOVES THROUGH ON TUESDAY. WINDS BECOME LIGHT ON
MONDAY AS WELL. MOISTURE WILL BE LACKING WITH THIS SYSTEM AS HAS
HAPPEN SO MUCH RECENTLY. DID NOT MAKE MUCH CHANGE TO TEMPERATURES
WITH HIGHS IN THE 40S AND LOWS IN THE TEENS AND 20S.
FOR THE EXTENDED FORECAST PERIOD WEDNESDAY THROUGH SATURDAY MADE
VERY LITTLE CHANGE EXCEPT TO LOWER HIGH TEMPERATURES A BIT FOR
SATURDAY AS COLDER AIR APPEARS BY BOTH GFSLR AND ECMWF MODELS TO
RESIDE OVER OUR REGION AS STRONG ARCTIC HIGH PRESSURE MOVES INTO
REGION FROM THURSDAY AND BEYOND. WILL STILL SEE HIGH TEMPERATURES
MAINLY IN THE LOWER 40S WITH LOWS IN THE TEENS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MST /9 AM CST/ THIS MORNING TO 4 PM MST
/5 PM CST/ THIS AFTERNOON FOR KSZ001-KSZ013-KSZ027-KSZ041.
NE...WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON
FOR NEZ079.
CO...WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON
FOR COZ090-COZ091-COZ092.
&&
LAMMERSHazardous weather outlook, Feb 5, 5:06 AM MST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
506 AM MST SUN FEB 5 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
606 AM CST SUN FEB 5 2006 /506 AM MST SUN FEB 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY WEST OF
HIGHWAY 27 WHERE NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55
MPH WILL DEVELOP AFTER 8 AM MST (9 AM CST) AND LAST UNTIL 4 PM MST
(5 PM CST). FOR LOCATIONS EAST OF HIGHWAY 27 EXPECT NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAMMERS
High Wind, Kit Carson County
- When
- February 5, 10:15 AM MST to 3:00 PM MST
- Where
- Kit Carson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
High Wind, Cheyenne County
- When
- February 5, 10:15 AM MST to 3:00 PM MST
- Where
- Cheyenne County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 5, 2006$300,000 · 3 events
- Heavy Snow in New York, February 5 to 7, 2006$120,000 · 10 events
- Winter Weather in Alaska, February 5 to 6, 2006$70,000 · 1 event
- Heavy Snow in Alaska, February 5 to 6, 2006$20,000 · 2 events
- Winter Storm in Michigan, February 5 to 6, 200616 events
- High Surf in Hawaii, February 5 to 11, 200614 events
- Winter Storm in Michigan, February 5, 20069 events
- Blizzard and High Wind in Alaska, February 5 to 6, 200688 kt wind · 3 events
- Heavy Snow in New York, February 5 to 7, 20063 events
- High Wind in Colorado, February 5, 200680 kt wind · 2 events
- Winter Storm in Pennsylvania, February 5 to 6, 20062 events
- Avalanche in Alaska, February 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490738, 5490739.